Arkansas, 2015

Flood in Arkansas, April 10 to 22, 2015

April 10 to 22, 2015 · NWS LZK · 1 event in 1 county or zone

Heavy rainfall caused the White River at Georgetown to rise above flood stage around noon on the 10th. This river fell back below flood stage during the evening hours of the 22nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall caused the White River at Georgetown to rise above flood stage around noon on the 10th. This river fell back below flood stage during the evening hours of the 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 10, 11:20 AM CST, 40 minutes earlier.

Area forecast discussion, Apr 10, 11:20 AM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1220 PM CDT FRI APR 10 2015

.AVIATION...

OVERALL VFR FLIGHT CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS.
ONLY SOME MID AND HIGH CLOUDS WITH SOME CEILINGS...ARE EXPECTED TO
STREAM IN FROM THE WEST TO SOUTHWEST. WINDS WILL BE NW TO NE AT 5 TO
15 MPH...WITH SOME GUSTS OVER SOUTHERN AR. WINDS WILL BECOME LIGHT
AROUND 5 MPH TONIGHT FROM THE N TO NE. (59)

&&

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

COLD FRONT MOVED INTO THE REGION DURING THE EVENING...WITH
TEMPERATURES OVER 30 DEGREES COOLER ACROSS THE NORTH. THIS COOLER
AND DRIER AIR WILL MOVE INTO THE REST OF THE AREA TODAY...WITH HIGHS
TODAY IN THE UPPER 60S TO THE LOWER 70S.

HIGH PRESSURE WILL MOVE OFF TO THE EAST SATURDAY...WITH SOUTH WINDS
RETURNING. THE FRONT STALLED ALONG THE GULF COAST WILL MOVE NORTH
SUNDAY...WITH RAIN CHANCES RETURNING TO THE FORECAST SUNDAY. A COLD
FRONT WILL APPROACH FROM THE NORTH MONDAY...AND HELP PUSH MOST OF
THE MOISTURE SOUTH OF THE STATE BY MONDAY NIGHT. HOWEVER...THIS
FRONT WILL MEANDER AROUND THE REGION AND WILL RETURN TO THE AREA IN
THE LONG TERM.
&&

.LONG TERM...TUESDAY THROUGH THURSDAY

IT LOOKS UNSETTLED TO BEGIN THE PERIOD...WITH A FRONT ALONG THE GULF
COAST LIFTING TO THE NORTH ON TUESDAY. THAT WILL LEAD TO PLENTY OF
CLOUDS AND CHANCES FOR SHOWERS/ISOLATED THUNDERSTORMS. THERE MAY BE
A BRIEF LULL WEDNESDAY BEFORE A NEW COLD FRONT ARRIVES FROM THE
PLAINS WEDNESDAY NIGHT/THURSDAY. THE FRONT WILL KEEP RAIN CHANCES IN
THE FORECAST.

WHILE SOME STORMS COULD BE SEVERE DURING THE EXTENDED...IT APPEARS
THE MAIN CONCERN WILL BE THE POSSIBILITY OF HEAVY TO EXCESSIVE RAIN.

ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, Apr 10, 4:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 10 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STALLED FRONT ALONG THE GULF COAST WILL BACK TO THE NORTH LATE IN
THE WEEKEND. THAT WILL BE FOLLOWED BY A NEW COLD FRONT FROM THE
PLAINS EARLY NEXT WEEK. THE TWO FRONTS WILL CREATE AN UNSETTLED
PATTERN SUNDAY AND MONDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED.

THE PATTERN WILL REPEAT TUESDAY THROUGH THURSDAY...WITH ONE
FRONT STALLING AND ANOTHER FRONT ARRIVING. THIS WILL KEEP CHANCES
FOR RAIN IN THE FORECAST.

WHILE THERE COULD BE SOME SEVERE WEATHER NEXT WEEK...THE MAIN
CONCERN WILL BE HEAVY TO EXCESSIVE RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Local storm report, Apr 10, 8:10 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
910 AM CDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      BROWNSVILLE             35.60N 92.07W
04/09/2015                   CLEBURNE           AR   EMERGENCY MNGR

            COUNTY ROADS AND STREET FLOODING WAS REPORTED IN
            BROWNSVILLE AND HEBER SPRINGS.

&&

61
Local storm report, Apr 10, 9:14 AM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1014 AM CDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     EDEN ISLE               35.50N 92.11W
04/09/2015                   CLEBURNE           AR   EMERGENCY MNGR

            TREE DAMAGE AND DAMAGE TO HOUSES REPORTED IN EDEN ISLE.

&&

61

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, White

When
April 10, 12:00 PM CST to April 22, 6:00 PM CST
Where
White County, Georgetown to 0.41 mi NNW of Georgetown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.120, -91.450

Heavy rainfall caused the White River at Georgetown to rise above flood stage around noon on the 10th. This river fell back below flood stage during the evening hours of the 22nd.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587938.